because of weight gain ,now im on lamictal,klonopin,and cymbalta
my question is why was i prescribed a medicine for skitzophrenia and biploar and changed to a medicine for massive depression ?my doctor says its because of the weight gain im scared of even taking the cymbalta.
Hmmm. I would question that switch as well. I am very familiar with zyprexa. I think it is an evil, wicked drug. I watched my son gain 30 pds. in 2 months - he was only 8 yrs old and that was a huge amount of weight for him to gain. I am not a big fan of zyprexa for many reasons. Typical medications for bipolar disorder do not include an antidepressant due to the propensity for the med to cause mania. Another atypical antipsychotic would seem to be an option. Risperdal, seroquel, ambilify are a few others. Perhaps you could ask your doctor about one of the above or see if he/she has another suggestion. If nothing else try another doctor and get a second opinion. I applaud your questioning this and encourage you to ask.
let me tell you about this,i just started getting withdrawls from the zyprexa i have been able to sleep 10 hours in the last 3 days total.insomnia,throwing up,and panic attacks i had to throw myself back on my last doses of zyprexa ,so not only is it a huge weight gainer its one of the worst withdrawls i ever had yet the worst 3 nights of my my life time now i have to get a emergency prescription of zyprexa.
Did you come off the zyprexa slowly or abruptly? Suddenly stopping many of these meds can cause some very serious side effects. Talk to your doctor. You sound like you are having a bad reaction from coming off the med too abruptly. You questioned your doctor's choice of cymbalta. You need to talk to a doctor - either the one you have or find a new psychiatrist. My children's psychiatrist is adamant about not using antidepressants with bipolar disorder. Everything I have read supports that. You need to get this straightened out. Hope you start to feel better soon.
Those two worked well for me. I would question the cymbalta. Do you see a psychiatrist or a general doctor?? You didn't mention when you were switched and how long you have been on your current medication. I have heard of some people with bipolar having an antidepressant added to their "cocktail" of meds only once they have been on a mood stabilizer first. Usually the addition of an antidepressant is a very small dose. It is more likely that the doctor would just raise the does of the mood stabilizer.
i been on zyprexa for 7 months ,im on 10 mg my doctor adjusted my medicine from 10mg to 5mg and upped my lamictal from 50 mg a day to 100 mg a day when he was wheening me off,the 5mg adjusting gave me the withdrawls as soon as i went back to 10 mg i was able to sleep and stopped throwing up ,i see a psychiatrist and a therapist,the thing is i dont think i have the right diagnosis i have Attention deficiate disorder but i was never givien meds for it ,i was diagnosed with bipolar and anxiety ,i know i have anxiety and get panic attcks but the klonopin has helped me 100% with that i no longer have alot of anxiety ,but im very depressed and i have a.d.d ,im depressed because of my lifestyle i dont have mood swings or /preally any bipolar sympthoms but i do have paranoia and get skytzophrenia with my a.d.d and panic attacks.
My son was also on both zyprexa and strattera (for ADHD and bipolar disorder) and they actually did wonders for him..the combination seemed to work well..He is currently on risperdal and strattera and it is not seeming to do quite as well, though I am not sure if it's because he's grown some or he is metabolizing it quickly or if the combination just doesn't do it for him..he's still much better than he was, just not as good as when he was on the zyprexa-strattera combination.
100 mg of lamictal is really nothing. The average mild to moderate bipolar usually is prescribed 200 to 400 mg. I am also ADHD. It's good you weren't prescribed a stimulant first. It could have thrown you in a more heightened anxiety state if you weren't on a mood stabilizer. I am both.
my doctor recommended i get my blood and liver tested before i start taking the strattera so i have to wait about a week or so,between taking all 3 meds ,lamictal,klonopin,zyprxa i been less anxious,no more panic attacks,less social anxiety,but really depressed just the urge to cry for no reason but i cant cry just depressed with my lifestyle i guess i know its not manic thing because i was never depressed growing up just impulsive,couldnt stand still,hyper active ,couldnt pay attention to 1 thing at a time.never really depressed. thats how i know i have add i was diagnosed years ago but never give medication for it until now.i honestly dont believe im bipolar.
I didn't believe it either. If you sometimes have severe anxiety and then switch to depression, most psychs consider t hat bipolar. I am not a manic person by any means. I go from severe anxiety to just fatigue. I don't even consider it depression. The biggest thing for me is that antidepressants rarely work for my anxiety. They don't usually make me worse, they just don't work. For most people with bipolar, antidepressants alone can make them worse.
Maybe you are bipolar, maybe you are not. Bipolar is a spectrum disorder. There are many different levels. You don't have to be manic to be bipolar. I have never experienced a manic attack just that awful severe anxiety at times.
I really hope you get to feeling better soon. If you stop feeling anxious on the antidepressant alone (without the Klonopin as well) then chances are you are not bipolar. If you are taking an antidepressant with Klonopin, then the Klonopin can mask everything and make it seem you are not bipolar because when you are in an anxiety state, it can calm you down. It's horrible but a lot of time, diagnoses can be more definitely made by how one reacts to meds.
I am only speaking about the above from personal experience of myself and some experience with my friends. I also have a psychiatrist friend who talks with me a lot about these things.
I am sure your doctor is looking into everything. It's great s/he is going to check your blood prior to administration of medication. If you truly don't believe you are bipolar, perhaps you can get a second opinion.
You do sound like you have soft bipolar or bipolar II just with the little bit I read...if you go from severe anxiety to depression. You can still be adhd, like I said I am.
Good luck. Really seek out a second opinion if you are having those doubts.
I am not a psychiatrist so really don't take my word as "professional advice."
wow Cymbalta was one of the worse anti depressants i EVER took....it made me Feel really FUNNY more so then any other drug ive been on and ive been on my share believe me. It also made me lose my appitite and throw up just smelling food.
I really can't say IF you should have been on it or not because when i was on it i wasn't dx'd with bipolar yet. I do know that the only anti depressant i have been on after dx was prozac which has worked really well for me but only after i was properly stablized on mood medication